MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA OFFSET CONNECTOR; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA OFFSET CONNECTOR; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 03820101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the surgeon used the offset connector.He tightened the screw of the offset connector.The screw was broken.Therefore, the surgeon changed the offset connector to brand new product.
 
Additional Manufacturer Narrative
Lot# 14e516; visual inspection; device history review; complaint history review; risk assessment.The device was inspected and it was found that the securing screw was fractured.No relevant manufacturing issues were identified as all units met stryker specifications.The root cause is too much torsional force was applied to the screw when it was being tightened, causing the fracture.
 
Event or Problem Description

Brand Name
XIA OFFSET CONNECTOR
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6055203
Report Number3005525032-2016-00135
Device Sequence Number867662
Product Code KWQ
UDI-Device Identifier04546540148742
UDI-Public(01)04546540148742
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03820101
Device Lot Number14E516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1